Skip to Content

Is tongue thrusting and nose scrunching related to risperdone .25 mg two times a day?

Responses (3)

jk13 23 Aug 2010

Yes. I'm not a doctor, but you NEED to call a doctor ASAP!!! Sounds like tardive dyskensia, and the sooner that the med is stopped that is causing the involuntary movements (any anti-psychotic meds), the better your chances are at not having the symptoms stay, but go away with time...
Good luck... and give your doc a call!!!

Psyched 23 Aug 2010

Hu,
Jk13 is right! It sounds like you may be experiencing tardive dyskinesia. The sooner you inform your prescriber, the sooner he/she can find some other medication that won't cause you these problems. Hope this helps.

margarethammaker 8 Jul 2011

I have those symptoms you mentioned plus wringing my hands, fidgeting with my feet, which my MD doesn't think are tardive dyskinesia... However, just started w/new psychiatrist 4 wks ago and followup tomorrow (July 8, 2011). I've been off Risperdal since January and tapered from 90 mg to 60 mg of Cymbalta in last 4 wks, also take 30 mg of Buspar for anxiety. Check side effects for yourself on your meds. The TD symtoms don't always go away with cessation of the meds. I was on 4 mg of Risperdal for over 3 years and tapered off on my own as side effects were getting worse and benefits had stopped.

Studfinder 2 Nov 2011

I'm concerned that you have tapered off on your own, as you observed side effects. This is not a drug that you can self-medicate with. Your doctor NEEDS to know what you are doing and approve before you try this. Depending on just why you are taking the med, it might be advisable under their supervision. But to just reduce your dosing level would spell trouble in some serious medical issues that i won't get into here.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions